Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 6, 2010, 3:05 PM CST. It took effect at Jan 7, 2010, 12:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2010, 3:05 PM CST (21:05 UTC)
- In effect from
- Jan 7, 2010, 12:00 AM CST
- Expired
- Jan 7, 2010, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS74 KMAF 062105 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CST WED JAN 6 2010 ...STRONG NORTHEAST WINDS COULD AFFECT GUADALUPE PASS TONIGHT AND THURSDAY MORNING... .A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT AND EARLY THURSDAY MORNING. COLD AIR BEHIND THE FRONT WILL DAM UP AGAINST THE HIGHER TERRAIN IN THE GUADALUPE MOUNTAINS...THEN FUNNEL THROUGH GUADALUPE PASS AND POSSIBLY RESULT IN STRONG WINDS THERE. THESE STRONGER WINDS SHOULD SUBSIDE BY EARLY THURSDAY AFTERNOON. TXZ258-070515- /O.UPG.KMAF.HW.A.0001.100107T0600Z-100107T1800Z/ /O.NEW.KMAF.HW.W.0001.100107T0600Z-100107T1800Z/ /O.NEW.KMAF.FG.Y.0001.100107T0600Z-100107T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 205 PM MST WED JAN 6 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... ...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE FOG ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF HIGHER ELEVATION WILL LIKELY SEE SOME AREAS OF FOG. THIS FOG WILL BE THE MOST DENSE ON THE EAST SLOPES OF THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS WEDNESDAY NIGHT AND THURSDAY MORNING SHOULD BE PREPARED FOR POSSIBLE HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE READY TO EXERCISE EXTREME CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$ NMZ027-TXZ057-074-070515- /O.NEW.KMAF.FG.Y.0001.100107T0600Z-100107T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE 305 PM CST WED JAN 6 2010 /205 PM MST WED JAN 6 2010/ ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM CST /8 AM MST/ THURSDAY. AREAS OF HIGHER ELEVATION WILL LIKELY SEE SOME AREAS OF FOG. THIS FOG WILL BE THE MOST DENSE ON THE EAST SLOPES OF THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$
4 follow-up statements
751 WWUS74 KMAF 070428 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1028 PM CST WED JAN 6 2010 ...STRONG NORTHEAST WINDS WILL AFFECT GUADALUPE PASS THROUGH THURSDAY MORNING... .A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE REGION BY EARLY THURSDAY MORNING. COLD AIR BEHIND THE FRONT WILL DAM UP AGAINST THE HIGHER TERRAIN IN THE GUADALUPE MOUNTAINS...THEN FUNNEL THROUGH GUADALUPE PASS RESULTING IN STRONG WINDS THERE. THESE STRONGER WINDS SHOULD SUBSIDE BY EARLY THURSDAY AFTERNOON. IN ADDITION...COLD AIR...ABUNDANT MOISTURE...AND EASTERLY WINDS COULD PRODUCE AREAS OF DENSE FREEZING FOG AND DRIZZLE MAINLY ALONG THE EASTERN SLOPES OF THE HIGHER ELEVATIONS WHICH COULD CREATE HAZARDOUS TRAVEL CONDITIONS. TXZ258-071200- /O.CON.KMAF.HW.W.0001.100107T0600Z-100107T1800Z/ /O.CON.KMAF.FG.Y.0001.100107T0600Z-100107T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 928 PM MST WED JAN 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. NORTHEAST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH THURSDAY MORNING BEHIND A STRONG COLD FRONT. THE EASTERLY WINDS WILL ALSO HELP LOW CLOUDS AND AREAS OF DENSE FREEZING FOG TO FORM ALONG THE EASTERN SLOPES OF THE MOUNTAINS RESTRICTING VISIBILITIES TO ONE QUARTER MILE OR LESS AND CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS WEDNESDAY NIGHT AND THURSDAY MORNING SHOULD BE PREPARED FOR POSSIBLE HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE READY TO EXERCISE EXTREME CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$ NMZ027-TXZ057-074-071200- /O.CON.KMAF.FG.Y.0001.100107T0600Z-100107T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE 1028 PM CST WED JAN 6 2010 /928 PM MST WED JAN 6 2010/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY FOR THE VAN HORN CORRIDOR...AND DAVIS AND APACHE MOUNTAINS AREA. EASTERLY WINDS BEHIND AN ARCTIC COLD FRONT WILL CAUSE LOW CLOUDS AND AREAS OF DENSE FREEZING FOG TO FORM ALONG THE EASTERN SLOPES OF THE MOUNTAINS RESTRICTING VISIBILITIES TO ONE QUARTER MILE OR LESS AND CREATING HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$
085 WWUS74 KMAF 071041 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CST THU JAN 7 2010 ...STRONG NORTHEAST WINDS WILL PERSIST IN GUADALUPE PASS THROUGH THIS MORNING... ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CST IN THE LEE OF THE MOUNTAINS... .A STRONG ARCTIC COLD FRONT HAS PUSH THROUGH MOST OF WEST TEXAS EARLY THIS MORNING. DEEPENING COLD AIR OVER THE REGION HAS PRODUCED A TIGHT LOCAL SURFACE PRESSURE GRADIENT IN THE LEE OF THE GUADALUPE MOUNTAINS WHERE STRONG NORTHEAST WINDS WILL CONTINUE TO FUNNEL THROUGH GUADALUPE PASS. THESE STRONG WINDS WILL PERSIST THROUGH THE MORNING BEFORE THE PRESSURE GRADIENT SLACKENS...AND THE STRONG WINDS SUBSIDE. THE LITTLE MOISTURE AVAILABLE IN THE ATMOSPHERE WAS BEING SQUEEZED OUT IN THE LEE OF THE GUADALUPE...DELAWARE...DAVIS AND GLASS MOUNTAINS. SINCE TEMPERATURES WERE BELOW FREEZING IN THESE AREAS...FREEZING DRIZZLE AND FREEZING FOG WILL RESULT. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE MORNING. TXZ258-071800- /O.CAN.KMAF.FG.Y.0001.000000T0000Z-100107T1500Z/ /O.NEW.KMAF.ZF.Y.0002.100107T1041Z-100107T1500Z/ /O.CON.KMAF.HW.W.0001.000000T0000Z-100107T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 341 AM MST THU JAN 7 2010 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. NORTHEAST WINDS OF 40 TO 55 MPH WILL PERSIST THROUGH GUADALUPE PASS THIS MORNING...THEN DECREASE THIS AFTERNOON. PERIODS OF FREEZING DRIZZLE AND FREEZING FOG WILL EXACERBATE THE SITUATION WITH ICY ROADS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS THIS MORNING SHOULD BE PREPARED FOR HIGH WINDS. DRIVING CONDITIONS WILL BE EVEN MORE HAZARDOUS AS FREEZING DRIZZLE WILL PRODUCE PATCHY ICY SPOTS AND FREEZING FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE AT TIMES. && $$ NMZ027-TXZ057-074-071500- /O.CAN.KMAF.FG.Y.0001.000000T0000Z-100107T1500Z/ /O.NEW.KMAF.ZF.Y.0002.100107T1041Z-100107T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE 441 AM CST THU JAN 7 2010 /341 AM MST THU JAN 7 2010/ ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. FREEZING FOG WILL PERSIST JUST EAST OF THE DELAWARE...DAVIS AND GLASS MOUNTAINS THIS MORNING. VISIBILITIES OF ONE QUARTER MILE WILL OCCUR AT TIMES IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$
625 WWUS74 KMAF 071453 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 853 AM CST THU JAN 7 2010 ...STRONG NORTHEAST WINDS WILL PERSIST IN GUADALUPE PASS THROUGH THIS MORNING... ...FREEZING FOG ADVISORY IN EFFECT UNTIL NOON CST IN THE GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR... .A STRONG ARCTIC COLD FRONT HAS PUSH THROUGH WEST TEXAS THIS MORNING. DEEPENING COLD AIR OVER THE REGION HAS PRODUCED A TIGHT LOCAL SURFACE PRESSURE GRADIENT IN THE LEE OF THE GUADALUPE MOUNTAINS WHERE STRONG NORTHEAST WINDS WILL CONTINUE TO FUNNEL THROUGH GUADALUPE PASS. THESE STRONG WINDS WILL PERSIST THROUGH THE MORNING BEFORE THE PRESSURE GRADIENT SLACKENS...AND THE STRONG WINDS SUBSIDE. THE MOISTURE AVAILABLE IN THE ATMOSPHERE WAS BEING SQUEEZED OUT IN AND JUST EAST OF THE GUADALUPE...DELAWARE...DAVIS AND GLASS MOUNTAINS. SINCE TEMPERATURES WERE BELOW FREEZING IN THESE AREAS...FREEZING DRIZZLE AND FREEZING FOG WILL RESULT. THESE CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE MORNING. ROADS AND BRIDGES WILL BECOME ICE COVERED AND SLIPPERY IN SPOTS. TXZ258-071800- /O.EXT.KMAF.ZF.Y.0002.000000T0000Z-100107T1800Z/ /O.CON.KMAF.HW.W.0001.000000T0000Z-100107T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 753 AM MST THU JAN 7 2010 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. NORTHEAST WINDS OF 30 TO 40 MPH WILL PERSIST THROUGH GUADALUPE PASS THIS MORNING...THEN DECREASE THIS AFTERNOON. PERIODS OF FREEZING DRIZZLE AND FREEZING FOG WILL EXACERBATE THE SITUATION WITH ICY ROADS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS THIS MORNING SHOULD BE PREPARED FOR HIGH WINDS. DRIVING CONDITIONS WILL BE HAZARDOUS IN THE GUADALUPE MOUNTAINS AS FREEZING DRIZZLE WILL PRODUCE ICY SPOTS ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ NMZ027-TXZ057-074-071800- /O.EXT.KMAF.ZF.Y.0002.000000T0000Z-100107T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE 853 AM CST THU JAN 7 2010 /753 AM MST THU JAN 7 2010/ ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. FREEZING FOG AND PATCHY FREEZING DRIZZLE WILL PERSIST ALONG AND JUST EAST OF THE DELAWARE...DAVIS AND GLASS MOUNTAINS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL TODAY IN AND JUST EAST OF THE MOUNTAINS AND IN THE VAN HORN HIGHWAY 54 CORRIDOR SHOULD USE EXTRA CAUTION. FREEZING FOG AND LIGHT FREEZING DRIZZLE WILL PRODUCE ICY SPOTS ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
724 WWUS74 KMAF 071810 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1210 PM CST THU JAN 7 2010 ...STRONG NORTHEAST WINDS WILL PERSIST THROUGH GUADALUPE PASS THROUGH 3 PM MST OR 2 PM CST... ...FREEZING FOG ADVISORY IN EFFECT UNTIL 3 PM CST FOR THE DAVIS AND GLASS MOUNTAINS... .DEEPENING COLD AIR OVER THE REGION HAS PRODUCED A TIGHT LOCAL SURFACE PRESSURE GRADIENT IN THE LEE OF THE GUADALUPE MOUNTAINS WHERE STRONG NORTHEAST WINDS WILL CONTINUE TO FUNNEL THROUGH GUADALUPE PASS. THESE STRONG WINDS WILL PERSIST THROUGH MID AFTERNOON BEFORE THE PRESSURE GRADIENT SLACKENS...AND THE STRONG WINDS SUBSIDE. THE MOISTURE AVAILABLE IN THE ATMOSPHERE WAS BEING SQUEEZED OUT IN AND JUST EAST OF THE DAVIS AND GLASS MOUNTAINS. SINCE TEMPERATURES WERE BELOW FREEZING IN THESE AREAS...PATCHY FREEZING DRIZZLE AND FREEZING FOG WILL CONTINUE THROUGH MID AFTERNOON. ROADS AND BRIDGES WILL BECOME ICE COVERED AND SLIPPERY IN SPOTS. TXZ258-072100- /O.EXP.KMAF.ZF.Y.0002.000000T0000Z-100107T1800Z/ /O.EXT.KMAF.HW.W.0001.000000T0000Z-100107T2100Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 1110 AM MST THU JAN 7 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...FREEZING FOG ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE FREEZING FOG ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL PERSIST THROUGH GUADALUPE PASS THROUGH MID AFTERNOON...THEN DECREASE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS THIS AFTERNOON SHOULD BE PREPARED FOR HIGH WINDS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ057-071915- /O.EXP.KMAF.ZF.Y.0002.000000T0000Z-100107T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...QUEEN...VAN HORN 1210 PM CST THU JAN 7 2010 /1110 AM MST THU JAN 7 2010/ ...FREEZING FOG ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... THE FREEZING FOG ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY. THE FREEZING FOG AND PATCHY LIGHT FREEZING DRIZZLE HAS ENDED. CONDITIONS WILL IMPROVE THIS AFTERNOON. $$ TXZ074-072100- /O.EXT.KMAF.ZF.Y.0002.000000T0000Z-100107T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1210 PM CST THU JAN 7 2010 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. FREEZING FOG AND PATCHY FREEZING DRIZZLE WILL PERSIST ALONG AND JUST EAST OF THE DAVIS AND GLASS MOUNTAINS THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL TODAY IN AND JUST EAST OF THE DAVIS AND GLASS MOUNTAINS SHOULD USE EXTRA CAUTION THIS AFTERNOON. FREEZING FOG AND LIGHT FREEZING DRIZZLE WILL PRODUCE ICY SPOTS ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 6, 2:30 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 6, 2:30 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CST WED JAN 6 2010
.DISCUSSION...
CLEAR SKIES AND A SOUTHWEST SURFACE FLOW HAVE ALLOWED TEMPERATURES
TO WARM UP TO ABOVE NORMAL THIS AFTERNOON. ON WATER VAPOR IMAGERY
THE UPPER LEVEL LOW THAT WILL IMPACT THE AREA TONIGHT CAN BE SEEN
CURRENTLY OVER SOUTH DAKOTA. SURFACE OBSERVATIONS SHOW THE ARCTIC
COLD FRONT THAT IS BEING PUSHED BY THE UPPER LEVEL LOW IS LOCATED
OVER KANSAS. SUSTAINED NORTHWEST WINDS OF 30 KNOTS ARE
OCCURRING NEAR THE FRONTAL BOUNDARY. THE NAM AND GFS BRING THE COLD
FRONT INTO THE NORTHERN PORTION OF OUR CWA BY 03Z THURSDAY. AREAS OF
FREEZING DRIZZLE ARE EXPECTED IMMEDIATELY BEHIND THE COLD FRONT.
LOOKING AT MODEL SOUNDINGS THE TEMPERATURES AT THE HEIGHTS AT WHICH
THE CLOUDS WILL BE FORMING WILL REMAIN ABOVE MINUS 10...KEEPING A
MAJORITY OF THE MOISTURE IN SUPER COOLED LIQUID FORM. AREAS OF
HIGHER ELEVATION WILL LIKELY SEE SOME AREAS OF FOG. THE EAST SLOPES
OF THE GUADALUPE AND DAVIS MOUNTAINS ARE EXPECTED EXPERIENCE
VISIBILITIES OF A QUARTER OF A MILE OR LESS DUE TO DENSE FREEZING
FOG. POST FRONTAL DEW POINTS WILL BE VERY LOW. ACCUMULATIONS OF ICE
DUE TO THE FREEZING FOG ARE EXPECTED TO BE VERY LIGHT AT THIS
TIME...THEREFORE A DENSE FOG ADVISORY HAS BEEN ISSUED AS OPPOSED TO
A FREEZING FOG ADVISORY. NORTH WINDS OF 20 TO 30 KNOTS ARE EXPECTED
IN THE WAKE OF THIS COLD FRONT. THE POST FRONTAL SURFACE PRESSURE
GRADIENTS ARE TIGHT ENOUGH TO EXPECT 40 TO 45 MPH WINDS THROUGH
GUADALUPE PASS. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A WARNING
FOR THAT AREA. THURSDAY MORNING LOW TEMPERATURES ARE EXPECTED TO
RANGE FROM THE UPPER TEENS TO LOWER TWENTIES ACROSS MUCH OF THE
CWA...WITH WIND CHILL VALUES IN THE SINGLE DIGITS. THE FRIGID ARCTIC
AIR AND CONTINUED CLOUD COVER WILL KEEP THURSDAYS HIGH TEMPERATURES
WILL BE IN THE UPPER TWENTIES TO LOWER THIRTIES. FOR THURSDAY NIGHT
AND FRIDAY MORNING THE GFS AND ECMWF ARE SHOWING PRECIP OVER THE
NORTHERN PORTION OF THE CWA...TO INCLUDE THE NORTHERN AND CENTRAL
PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO. THE NAM DOES NOT SHOW
PRECIPITATION FOR THIS TIME FRAME. THAT AREA WILL BE IN THE VICINITY
OF THE RIGHT REAR QUADRANT OF THE JET. THE LIFT AND MOISTURE NEEDED
FOR SOME LIGHT PRECIPITATION TO FALL APPEAR TO BE THERE. 700MB OMEGA
FIELDS AND 1000-500MB RELATIVE HUMIDITIES APPEAR TO BE SUFFICIENT
ENOUGH. LOOKING AT MODEL SOUNDINGS THE ENTIRE COLUMN OF AIR IS BELOW
FREEZING...SO THE FORM OF PRECIPITATION FOR THIS TIME WILL BE SNOW.
PRECIPITABLE WATER VALUES ARE LOW ON IN THESE SOUNDINGS...SO THE
ACCUMULATION SHOULD BE LESS THAN A HALF AN INCH. THE WINDS ARE
EXPECTED TO BE LIGHT THURSDAY NIGHT/FRIDAY MORNING...WHICH WILL
ALLOW THE LOW TEMPERATURE TO DROP EVEN FURTHER THAT NIGHT. WIND
CHILL VALUES WILL AGAIN BE IN THE SINGLE DIGITS. FORECASTED
TEMPERATURES ARE EXPECTED TO BE IN THE TEENS ACROSS THE CWA. THE
CONTINUED CLOUD COVER FOR FRIDAY WILL KEEP THE HIGH TEMPERATURES
WELL BELOW NORMAL ONCE AGAIN. THE SKIES SHOULD BEGIN TO CLEAR FRIDAY
NIGHT...ALLOWING RADIATIONAL COOLING TO BRING TEMPERATURES BACK DOWN
INTO THE TEENS AND LOWER TWENTIES ACROSS THE CWA. WIND CHILL VALUES
WILL ONCE AGAIN BE IN THE SINGLE DIGITS. TEMPERATURES WILL FINALLY
BE ABLE TO WARM BACK UP SATURDAY AS A LEE SIDE TROUGH STARTS TO
BUILD BACK IN. A WEAK COLD FRONT IS EXPECTED TO MAKE ITS WAY INTO
THE CWA MONDAY. TEMPERATURES WILL BE SLIGHTLY COOLER THAT DAY BEFORE
WARMING BACK UP TO AROUND NORMAL AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 21 29 14 30 / 10 10 20 20
CARLSBAD NM 23 31 17 32 / 10 10 20 20
DRYDEN TX 30 37 21 36 / 10 10 0 10
FORT STOCKTON TX 26 34 18 34 / 10 10 10 10
GUADALUPE PASS TX 23 29 16 30 / 10 10 20 20
HOBBS NM 19 31 15 30 / 10 10 20 20
MARFA TX 22 35 16 34 / 10 10 10 10
MIDLAND INTL AIRPORT TX 22 30 15 30 / 10 10 10 20
ODESSA TX 22 30 15 31 / 10 10 10 20
WINK TX 24 33 17 33 / 10 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...DENSE FOG ADVISORY FROM 11 PM THIS EVENING TO 8 AM MST THURSDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...DENSE FOG ADVISORY FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 9 AM
CST /8 AM MST/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06/76Hazardous weather outlook, Jan 6, 2:46 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CST WED JAN 6 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 246 PM CST WED JAN 6 2010 /146 PM MST WED JAN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHEAST WINDS OF 40 TO 45 MPH ARE EXPECTED IN GUADALUPE PASS FOLLOWING THE PASSAGE OF AN ARCTIC FRONT TONIGHT. THESE STRONGER WINDS WILL LIKELY PERSIST THROUGH THURSDAY MORNING AND A HIGH WIND WARNING IS IN EFFECT FROM 11 PM MST TONIGHT UNTIL 11 AM MST THURSDAY. WINDY CONDITIONS AND MUCH COLDER TEMPERATURES BEHIND THE COLD FRONT WILL PRODUCE WIND CHILL READINGS IN THE SINGLE DIGITS ACROSS MOST OF THE REGION TONIGHT AND THURSDAY MORNING. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE ACROSS THE PLAINS TONIGHT... BUT THE EASTERN SLOPES OF THE GUADALUPE...DELAWARE...DAVIS AND GLASS MOUNTAINS WILL BE MORE SUSCEPTIBLE TO ANY LIGHT ICE ACCUMULATIONS LATE TONIGHT AND THURSDAY MORNING. THIS AREA CAN ALSO EXPECT AREAS OF DENSE FOG TONIGHT WITH VISIBILITIES AT OR BELOW ONE QUARTER OF A MILE. A DENSE FOG ADVISORY IS IN EFFECT FROM MIDNIGHT CST UNTIL 9 AM CST THURSDAY. RESIDENTS IN AND NEAR THE HIGHER TERRAIN WILL NEED TO KEEP ABREAST OF THE LATEST FORECASTS FOR THE POSSIBILITY OF ACCUMULATING ICE TONIGHT AND THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS AND THE PERMIAN BASIN THURSDAY EVENING THROUGH FRIDAY. AT THIS TIME...ANY ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ONE INCH. A VERY HARD FREEZE WILL OCCUR AREA-WIDE BOTH FRIDAY AND SATURDAY MORNING WITH TEMPERATURES IN THE TEENS AND TWENTIES FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jan 6, 2:53 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CST WED JAN 6 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 253 PM CST WED JAN 6 2010 /153 PM MST WED JAN 6 2010/ ...ARCTIC AIR WILL INVADE WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT...WITH VERY COLD TEMPERATURES EXPECTED THROUGH SATURDAY... ABOVE NORMAL TEMPERATURES TODAY WILL TURN MUCH COLDER AS AN ARCTIC COLD FRONT DIVES SOUTH ACROSS THE REGION THIS EVENING AND OVERNIGHT. THE FRONT IS EXPECTED TO PUSH INTO SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN THIS EVENING...THEN RUSH SOUTH THROUGH THE BIG BEND REGION AROUND SUNRISE THURSDAY. NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH BEHIND THE FRONT...WITH GUSTS NEAR 35 MPH POSSIBLE. SUSTAINED WINDS OF 40 TO 45 MPH ARE EXPECTED THROUGH GUADALUPE PASS...WHERE A HIGH WIND WARNING IS IN EFFECT LATE TONIGHT THROUGH THURSDAY MORNING. WIND CHILL READINGS WILL DROP TO THE SINGLE DIGITS DUE TO THE BLUSTERY WINDS AND COLDER TEMPERATURES. WINDS WILL DECREASE BY THURSDAY AFTERNOON...BUT HIGH TEMPERATURES WILL ONLY BE IN THE TWENTIES AND THIRTIES...WHICH WILL BE 25 TO 30 DEGREES BELOW NORMAL. PATCHY FREEZING DRIZZLE MAY OCCUR BEHIND THE FRONTAL BOUNDARY TONIGHT OVER THE PLAINS...WHILE LIGHT FREEZING DRIZZLE AND FREEZING FOG ARE POSSIBLE LATE TONIGHT AND THURSDAY MORNING ALONG THE EASTERN SLOPES OF THE GUADALUPE...DELAWARE...DAVIS AND GLASS MOUNTAINS. PATCHY DENSE FOG IS ALSO POSSIBLE ACROSS THESE AREAS AND A DENSE FOG ADVISORY IS IN EFFECT LATE TONIGHT INTO THURSDAY MORNING. WELL BELOW NORMAL TEMPERATURES WILL PERSIST THURSDAY NIGHT THROUGH SATURDAY MORNING WITH PORTIONS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN POSSIBLY SEEING LIGHT SNOW THURSDAY NIGHT AND FRIDAY. ANY ACCUMULATION IS EXPECTED TO BE LIGHT AT THIS TIME. PLAN NOW FOR PROTECTING WATER PIPES...OUTDOOR PLANTS AND PETS. STAY TUNED TO THE LATEST WEATHER INFORMATION REGARDING THIS ARCTIC AIR MASS SETTLING IN ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:05 PM CST | Dense Fog Advisory | MAF | 14 hr |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.